Connect with us


Find a Site

  • Get trained online

    Get trained online

    Learn how to respond to an overdose with a Take Home Naloxone kit

    NaloxoneTraining.com
    Share it on
  • Naloxone 101 Course

    Naloxone 101 Course

    Learn how to recognize and respond to an opioid poisoning, and how to administer naloxone.

    Take the course
    Share it on

Training & Resources

Overdose prevention and response materials to educate people how to use naloxone. There are also resources for Take Home Naloxone sites that distribute kits.

Training

  • Teaching Materials
      Naloxone 101 Course

      This is a self-guided, interactive course on how to recognize and respond to a drug poisoning, including how to use naloxone. This course takes approximately one hour to complete. 

      NaloxoneTraining.com

      This quick-training tool can be used by Take Home Naloxone sites to support training individuals who are reciving a Take Home Naloxone kit. The URL for this training tool is displayed on all BC Take Home Naloxone kits. We recommend that individuals who have never taken opioid response or naloxone training first take the Naloxone 101 course listed above. 

      Naloxone Training Manual

      Created to support any person interested in learning how to prevent, recognize and respond to opioid overdoses. It includes the key knowledge and competencies required to administer naloxone.

      Take Home Naloxone Training Quiz

      This quick quiz is recommended for:

      • Trainers to test paricipant knowledge about drug poisoning recognition and response. It is recommended that the quiz be used both as a pre and post-training assessment tool.
      • Individuals to test their knowledge before and after taking the Naloxone 101 course.

      This resource also includes an answer rationale to further support understanding

       

      Training Checklist

      Take Home Naloxone Participant Knowledge Checklist

      Training Certificate

      This certificate may be presented to those who have completed the Take Home Naloxone training.

      Training Certificate Cards - Business Size

      These certificate cards may be presented to those who have completed the Take Home Naloxone training.

      Train-the-Trainer Training Certificate of Completion

      This certificate may be presented to individuals, by participating THN sites, who demonstrate a high level of understanding related to overdose recognition and response and intend to train other potential trainers.

      Take Home Naloxone trainers, who intend to train others, should review the following recommended resources:

      Trainers should connect with participating THN sites to obtain training supplies for demonstration and practice by trainees.

      Please review our complete list of training resources.

       

  • Videos
      Why Give Breaths?

      This video discusses why naloxone is only a part of the overdose response and why giving breaths is critical to keep someone alive and healthy.

      SAVE ME Steps for NaloxoneTraining.com

      This 6 minute instructional Video outlines the SAVE ME Steps for responding to an overdose and was developed to support the NaloxoneTraining.com web app. 

      Please Note: The unregulated drug supply is unpredictable and information about how to recognize and respond to a drug poisoning (overdose) can change. The following information in this SAVE ME video has changed:

      • Intramuscular naloxone should be injected into a large muscle group such as the thigh or upper arm. We no longer recommend injection into the butt/gluteal muscle
      • Intranasal (nasal) naloxone should be sprayed into one nostril. 
      • We no longer recommend using a sternal rub to see if someone is responsive and do not recommend shaking or slapping. Instead squeeze their fingertips or the muscle between the neck and shoulder
      • Naloxone wears off after 30-120 minutes. This has changed from earlier guidance of 20-90 minutes
      • Once normal breathing is restored, stop giving naloxone. Otherwise give another dose 3 minutes after the last injection or 3-5 minutes after last nasal spray. This has changed from earlier guidance of 5 minutes

      We thank you for your patience as we work to update our resources.

      How To Use Naloxone (Narcan)

      This short video walks through the symptoms of an opioid overdose and how to respond with naloxone.

  • Posters

Resources

Health Professionals

Get additional resources, including guidelines and recommendations for site staff and health professionals.